Hail, Cass
- When
- June 22, 11:29 AM CST
- Where
- Cass County, 4 mi SE of Garden City
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.533, -94.150
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 22, 2:18 AM CST, 9 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 318 AM CDT THU JUN 22 2006 .DISCUSSION... MAIN FORECAST CONCERN IS FOCUSED ON PRECIPITATION OVER THE NEXT 24 HOURS. OVERALL UPPER PATTERN SHOWS STRONGER UPPER LEVEL LOW NEAR HUDSON BAY AREA...WHILE ACROSS CENTRAL PLAINS...THERE IS A WEAKER SHORT WAVE MOVING ACROSS KANSAS AT THIS TIME. ALSO EMBEDDED IN THIS FLOW ARE MCV TYPE CIRCULATIONS THAT ARE THE RESULT OF ONGOING CONVECTION. ONE OF THESE MCV CIRCULATIONS IS MOVING ALONG THE IOWA MISSOURI BORDER AT THIS TIME...AND ANOTHER IS NOTED IN EAST CENTRAL KANSAS JUST TO THE WEST OF THE FORECAST AREA. ALSO THIS MORNING...WE HAVE BEEN SEEING THE DEVELOPMENT OF A STRONG JET MAX OVER NORTHERN IOWA AND SOUTHERN MINNESOTA AND EXTENDING BACK INTO NORTHERN NEBRASKA. WRF/NAM MODEL HAS THIS UPPER JET INCREASING TO AROUND 100 KTS IN SOUTHERN MINNESOTA AND INTO WISCONSIN THIS MORNING. NORTHERN MISSOURI WILL BE IN THE RIGHT REAR QUAD OF THIS JET THIS MORNING...WHICH SHOULD HELP TO ENHANCE THE ONGOING CONVECTION. THUS WILL PULL CATEGORICAL POPS A LITTLE FURTHER TO THE NORTH FOR THE MORNING HOURS...IN AREA WHERE SURFACE BOUNDARY CURRENTLY RESIDES. FOR THIS AFTERNOON...THE MCS COMPLEX THAT PRODUCED THE SEVERE WEATHER AND HEAVY RAIN OVER KANSAS WEDNESDAY NIGHT SHOULD BE ON THE UPSWING ONCE AGAIN AFTER DIMINISHING SOME THIS MORNING. WRF/NAM MODEL IS SHOWING A SURFACE HIGH DEVELOPING OVER NORTHERN MISSOURI WHICH SEEMS REASONABLE GIVEN THE COLD POOL EFFECTS EXPECTED TO BE REMAINING AFTER MORNING THUNDERSTORM ACTIVITY DIES DOWN A BIT. EFFECTIVE SURFACE BOUNDARY BY MID AFTERNOON SHOULD BE RUNNING FROM JUST SOUTH OF ST LOUIS...INTO SOUTHWEST MISSOURI AND HEAVIER RAIN SHOULD BECOME FOCUSED IN THE VICINITY OF THIS BOUNDARY. WILL PULL CATEGORICAL POPS FURTHER SOUTH IN THE AFTERNOON TO KEEP THEM IN LINE WITH THIS EXPECTED FRONTAL POSITION. ALL THE PRECIPITATION ACTIVITY SHOULD CONTINUE TO BE FOCUSED ACROSS THE SOUTHERN HALF OF MISSOURI TONIGHT AND INTO FRIDAY...AS A SHORT WAVE DEEPENS OVER SOUTHER MISSOURI AND ARKANSAS DURING THE DAY ON FRIDAY. THIS SHOULD RETURN DRIER WEATHER TO NORTHERN MISSOURI. TEMPERATURES WILL BE QUITE TRICKY TODAY GIVEN CLOUD COVER AND PRECIPITATION. TEMPERATURES OVERNIGHT HAVE STAYED UNSEASONABLY WARM...WITH ONLY THE RAIN COOLING OFF SOME AREA. RAIN SHOULD DROP TEMPERATURES IN MOST OF THE FORECAST AREA AT SOME POINT THIS MORNING...WITH ONLY THE SOUTHEAST PART OF THE FORECAST AREA LIKELY STAYING PRETTY WARM THROUGH THE MORNING HOURS. BUT RAIN MOVING INTO THOSE AREAS BY EARLY AFTERNOON SHOULD KEEP ANY BIG WARM UP FROM OCCURRING. SO WILL KEEP TEMPERATURES RANGES AROUND 10 DEGREES FOR TODAY. PC && .PREV DISCUSSION... 541 PM CDT WED... CONVECTIVE INITIATION HAS BEGUN IN THE VICINITY OF CONCORDIA KS WHERE 22Z SURFACE ANALYSIS INDICATED MODEST CONVERGENCE INTO A WEAK LOW CENTER. RUC OBJECTIVE ANALYSIS SHOWS NEARLY 3000 J/KG OF MLCAPE MAXIMIZED ALONG A GENERAL SW-NE ORIENTED STATIONARY FRONT THAT IS DRAPED FROM FAR NRN MO INTO SW KS. VISIBLE SATELLITE IMAGERY CONFIRMS THE PRESENCE OF MUCH BETTER BOUNDARY LAYER MOISTURE REGIONWIDE...NOTED BY WIDESPREAD CUMULUS WHICH HAS LOCALLY BEGUN TO CONGEAL AND TOWER ALONG THIS BOUNDARY. 12Z TOPEKA SOUNDING AND RUC/NAM-WRF PROGS SHOW THAT VERY STEEP MID LEVEL LAPSE RATES HAVE ADVECTED OVER THE REGION BENEATH A NARROW PLUME OF HIGH LEVEL MOISTURE STREAKING NNE FROM PERSISTENT CONVECTION OVER OLD MEXICO. ENHANCED WATER VAPOR IMAGERY ALSO SHOWED A LOW AMPLITUDE SHORTWAVE DEEPENING ACROSS CENTRAL KANSAS AT THIS TIME. ALTHOUGH THE BOUNDARY LAYER OVER ERN KS/NRN MO WILL DECOUPLE SOMEWHAT THIS EVENING...AMPLE VERTICAL SHEAR AIDED BY AN INCREASING NOCTURNAL JET...ALONG WITH AMBIENT INSTABILITY AND CONTINUED LOW-MID LEVEL FORCING...SHOULD ALLOW CURRENTLY SCATTERED CONVECTION TO STEADILY GROW UPSCALE THIS EVENING. THERE MAY BE SOME INITIAL TENDENCY FOR STORMS TO BACK BUILD...HOWEVER GENEROUS DCAPE VALUES AROUND 1000 J/KG SHOULD GRADUALLY LEAD TO OUTFLOW DOMINANCE AND FORWARD PROPAGATION...BRINGING AN EXPECTED MCS INTO THE AREA AROUND MIDNIGHT. THINK THE NAM-WRF HAS GENERAL HANDLE ON CONVECTIVE EVOLUTION...BUT LIKELY MUCH TOO SLOW ON THE EASTWARD PROGRESSION. ANY SEVERE THREAT WILL DEPEND ON THE MATURITY OF THE MCS...WITH DAMAGING WINDS THE PRIMARY CONCERN AND AT LEAST A MODEST THREAT FOR LARGE HAIL GIVEN ENHANCED ELEVATED INSTABILITY. AREA OF CONCERN AT THIS POINT APPEARS TO BE ALONG AND NORTHWEST OF A LINE FROM THE KANSAS CITY METRO TO TRENTON. AT THE VERY LEAST...THIS APPEARS TO BE THE BEGINNING OF THE BEST CHANCE FOR WIDESPREAD SIGNIFICANT RAINFALL FOR WRN MO/ERN KS IN QUITE SOME TIME. BOOKBINDER 325 PM... FORECAST CONCERNS NEXT 24 HOURS WILL BE TIED TO A WEAK FRONT CURRENTLY STRETCHING FROM SOUTHEAST IA THROUGH THE NORTHWEST CORNER OF MO THROUGH SOUTHWEST KS. THE KS PORTION OF THE BOUNDARY HAS MOVED LITTLE OVER THE PAST 36 HOURS AND WILL LIKELY BE THE AREA OF MOST IMPORTANCE THIS EVENING. THE MAIN UPPER SUPPORT FOR THE IA/NORTHWEST MO PORTION OF THE FRONT IS PASSING BY...SO THE FRONT WILL STALL AS IT CROSSES INTO NORTHERN MO. PLENTY OF CU HAS FORMED ACROSS KS THIS AFTERNOON INDICATING MUCH MORE DEPTH TO THE MOISTURE FIELD. CONVECTIVE INHIBITION IS WEAKENING ALONG THE FRONT AND EXPECT CONVECTION TO FORM SOON FROM SOUTHWEST INTO CENTRAL KS. MODELS HAVE BEEN VERY CONSISTENT IN SIGNALING A SHORTWAVE COMING OUT OF CO THIS EVENING AND TRACKING EAST ACROSS KS. NAM-WRF IS FURTHER NORTH THAN THE GFS WHILE THE CANADIAN SHOWS TWO CENTERS BY 12Z THURSDAY WHILE THE UKMET IS AT ABOUT THE SAME LATITUDE BUT A BIT FASTER. FAVOR THE NAM/UKMET SOLUTION WITH CONVECTION INITIATING THIS EVENING ALONG/NORTH OF THE KS FRONT AND TRACK EAST-NORTHEAST INTO NORTHWEST MO LATE THIS EVENING OR SHORTLY AFTER MIDNIGHT. THE RESULTING COLD POOLS WILL SHIFT THE EFFECTIVE FRONT SOUTH WITH CONVECTION POSSIBLY REACHING THE KC METRO BY 12Z THURSDAY. WITH THE UPPER TROUGH STILL OVER KS ON THURSDAY THERE SHOULD BE SOME BACKBUILDING OF CONVECTION EVEN IF THE MCS MOVES AWAY FROM THE CWA IN THE MORNING. HAVE RAISED POPS UP TO CATEGORICAL FOR THURSDAY OVER A LARGE PART OF THE CWA. HAVE ALSO LOWERED MAX TEMPERATURES DUE TO EXTENSIVE CLOUD COVER AND LIKELIHOOD OF SCATTERED STORMS. AM STARTING TO LEAN TOWARDS LESS OF A SEVERE THREAT AND MORE OF A HYDRO PROBLEM AS PRECIPITABLE WATER VALUES WILL BE QUITE HIGH WITH A SLOW MOVING BOUNDARY AND STRONG SHORTWAVE. CORFIDI VECTORS ARE RATHER WEAK WITH 850MB WINDS NEARLY PARALLEL TO THE SURFACE FRONT FAVORING REDEVELOPMENT ON THE BACKSIDE OF ANY CONVECTIVE COMPLEX. MJ UPPER LVL TROUGH LIFTS NE OF THE AREA DURING FRIDAY AS THE FORECAST AREA TRANSITIONS TO A NORTHWEST FLOW PATTERN. SHOWERS AND THUNDERSTORMS WITH THE TROUGH WILL CONTINUE THURSDAY NIGHT AND EXIT THE FORECAST AREA FRIDAY MORNING. SURFACE COLD FRONT OVER SOUTHERN MISSOURI THURSDAY EVENING SHOULD CONTINUE MOVING SOUTHEAST ON FRIDAY AS HIGH PRESSURE AND DRIER AIR OVER THE NORTHERN PLAINS AND GREAT LAKES BUILDS INTO MISSOURI AND EASTERN KANSAS. WEBBER THE MEDIUM RANGE MODEL SOLUTIONS ARE IN MODERATE AGREEMENT FOR THE WEEKEND INTO THE MIDDLE OF NEXT WEEK. A POLAR VORTEX IS FORECAST TO BECOME ESTABLISHED OVER EASTERN CANADA WHILE UPPER RIDGING SETS UP OVER THE WESTERN HALF OF THE CONUS...LEAVING THE FORECAST AREA WITHIN NORTHWEST FLOW ALOFT. SMALLER SCALE SHORTWAVES PROGRESSING WITHIN THE NORTHWEST FLOW COULD BRING A CHANCE FOR PRECIPITATION TO THE AREA DURING THE DAYS 4 TO 7 TIMEFRAME...HOWEVER IT REMAINS DIFFICULT TO PINPOINT THIS FAR OUT. HAVE CONTINUED SLIGHT PRECIPITATION CHANCES SATURDAY NIGHT FOR ONE SUCH POSSIBLE DISTURBANCE. OTHERWISE...WENT WITH A DRY FORECAST AND SEASONABLY NORMAL TEMPERATURES FOR THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT THU JUN 22 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 600 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS IN NORTH CENTRAL AND NORTHEAST MISSOURI WILL BE MOVING OUT OF THE AREA AFTER 8 AM. MAIN CONCERN FROM THESE STORMS WILL BE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. MORE THUNDERSTORM DEVELOPMENT IS EXPECTED IN EASTERN KANSAS BY LATE MORNING WITH THE POTENTIAL OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WHICH SHOULD SPREAD EAST INTO MISSOURI. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THREAT OF SEVERE STORMS SHOULD MOVE OFF INTO SOUTHEAST MISSOURI THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS AREAS TO THE SOUTH OF A LINE FROM ST JOSEPH TO KIRKSVILLE...INCLUDING THE CITIES OF KANSAS CITY...SEDALIA...CHILLICOTHE...MACON AND MOBERLY. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1212 PM CDT THU JUN 22 2006 MOZ043-221745- CASS- 1212 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CASS COUNTY UNTIL 1245 PM CDT... AT 1207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARDEN CITY...MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...AS WELL AS TORRENTIAL RAINS. RAINFALL RATES MAY REACH 2 INCHES PER HOUR. PONDING OF WATER ON AREA ROADS AND FLOODING OF LOW LYING AREAS WILL BE LIKELY. GA
The Pleasant Hill radar (KEAX), 32 km away, was scanning. The volume nearest the first event began at 17:26 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518189, 5518190, 5518191, 5518192.